MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); CA19-9 -MONITORING/MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); CA19-9 -MONITORING/MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated patient results when using atellica im ca19-9.The patients resulted higher than 37 u/ml, which was unexpected by the customer as patients had no disease state.The customer did not report the >37 u/ml atellica im ca19-9 results but tested on an alternate test method for comparison and results were lower and considered correct.There are no allegations of patient or user intervention or adverse health consequences due to the elevated ca19-9 results.
 
Additional Manufacturer Narrative
Siemens completed investigation for an outside of the united states (ous) customer observation of falsely elevated patient results when using atellica im ca19-9 compared to results of an alternate test method.Siemens reviewed customer patient and control data.The average recovery shifted from 12 u/ml to 16 u/ml with the atellica im ca 19-9 assay, which is in line with expected performance.The expected values section of the atellica im ca 19-9 instructions for use (ifu) indicates 3.7% of samples from normal patients recovered >37 u/ml, so a certain number of elevated results from normal patients can be expected for this assay.Data indicates the customer tested 430 samples that recovered < 37 u/ml with the atellica im ca 19-9 assay from 2023/09/16 to 2023/10/02.When compared to the number of samples from 2023/09/16 to 2023/10/02 that recovered > 37 u/ml with the atellica im ca 19-9 assay but < 37 u/ml with the alternate method, the expected values section of the atellica im ca 19-9 ifu is met.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." the limitations section of the ifu states: "warning: do not use the atellica im ca 19 9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19 9.Normal levels of atellica im ca 19 9 do not always preclude the presence of disease." "note: do not interpret serum levels of ca 19 9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19 9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19 9 can be observed in patients with nonmalignant diseases.Measurements of ca 19 9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation." "the concentration of ca 19 9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19 9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay-specific values to evaluate quality control results." based on the investigation, a product problem was not identified.The product is performing as expected.

Brand Name
ATELLICA IM CA 19-9 (CA19-9)
Common Device Name
CA19-9 -MONITORING/MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18026415
Report Number1219913-2023-00274
Device Sequence Number18058771
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public00630414598178
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/27/2023
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown